MAUDE Adverse Event Report: COOK INC SPIRAL TIP URETERAL ACCESS CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC SPIRAL TIP URETERAL ACCESS CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician was performing ureteroscopy procedure on a patient by using spiral tip ureteral access catheter.During the procedure, the tip of the device broke off inside the patient.The physician drained the patient's bladder to remove the broken piece of the tip.No unintended section of the device remained inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Corrected information: device not returned to manufacturer investigation ¿ evaluation: a review of the complaint history, device history record, documentation, and specifications was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device could not be performed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of device history record revealed two non conformances, however these non-conformances were not associated with the reported failure.A complaint history query revealed this complaint to be one of two (2) complaints associated with complaint lot number.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
SPIRAL TIP URETERAL ACCESS CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6559967
Report Number1820334-2017-00894
Device Sequence Number133465
Product Code GBL
UDI-Device Identifier00827002148734
UDI-Public(01)00827002148734(17)190909(10)7259034
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number024505
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date10/24/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;